Alert archive / Missouri / Flash Flood Warnings in 2024
Flash Flood Warning 10, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at May 13, 2024, 9:47 PM CDT for Callaway County, Montgomery County, Osage County, Missouri. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2024, 9:47 PM CDT (02:47 UTC)
- Expired
- May 14, 2024, 2:45 AM CDT
- In force
- 5 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Callaway County, MO, Montgomery County, MO, Osage County, MO
The radar
The St Louis radar (KLSX), 89 km from the middle of the area, began a volume at 02:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.8 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 884 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
331
WGUS53 KLSX 140247
FFWLSX
MOC027-139-151-140745-
/O.NEW.KLSX.FF.W.0010.240514T0247Z-240514T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service St Louis MO
947 PM CDT Mon May 13 2024
The National Weather Service in St Louis has issued a
* Flash Flood Warning for...
East Central Callaway County in central Missouri...
Northeastern Osage County in central Missouri...
Western Montgomery County in east central Missouri...
* Until 245 AM CDT.
* At 947 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 5 inches of rain
have fallen. The expected rainfall rate is 1 to 2 inches in 1 hour
and 30 minutes. Additional rainfall amounts of 0.5 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Chamois and Portland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3879 9165 3879 9160 3872 9164 3864 9172
3858 9179 3861 9181 3872 9177 3877 9170
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR AND 30 MINUTES
$$
Fuchs1 follow-up statement
802
WGUS73 KLSX 140745
FFSLSX
Flash Flood Statement
National Weather Service St Louis MO
245 AM CDT Tue May 14 2024
MOC027-139-151-140755-
/O.EXP.KLSX.FF.W.0010.000000T0000Z-240514T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Callaway MO-Montgomery MO-Osage MO-
245 AM CDT Tue May 14 2024
...FLASH FLOOD WARNING HAS EXPIRED FOR EAST CENTRAL CALLAWAY AND
NORTHEASTERN OSAGE COUNTIES IN CENTRAL MISSOURI AND WESTERN
MONTGOMERY COUNTY IN EAST CENTRAL MISSOURI...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 3879 9165 3879 9160 3872 9164 3864 9172
3858 9179 3861 9181 3872 9177 3877 9170
$$
BrittWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at May 13, 6:19 PM CDT, 3 hours 28 minutes earlier. Its key messages:
- A slow-moving upper trough will bring waves of showers and scattered thunderstorms to the region through Tuesday afternoon. An isolated strong storm with gusty winds and small hail remains possible through this evening, mainly from central into southeast Missouri.
- After Tuesday evening, shower and thunderstorm chances will return late Wednesday through Friday.
- Above normal temperatures will return for the upcoming weekend.
Area forecast discussion, May 13, 6:19 PM CDT, 3 hours 28 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 619 PM CDT Mon May 13 2024 .KEY MESSAGES... - A slow-moving upper trough will bring waves of showers and scattered thunderstorms to the region through Tuesday afternoon. An isolated strong storm with gusty winds and small hail remains possible through this evening, mainly from central into southeast Missouri. - After Tuesday evening, shower and thunderstorm chances will return late Wednesday through Friday. - Above normal temperatures will return for the upcoming weekend. && .SHORT TERM... (Through Late Tuesday Night) Issued at 225 PM CDT Mon May 13 2024 A slow-moving upper trof and low will produce unsettled weather across the region through Tuesday evening as it progresses eastward into and through the Mississippi Valley. A series of vort maxes rotating through the trof along with diurnal heating will modulate the greatest precipitation chances and coverage during this time frame, however lesser precipitation chances will exist the entire duration. The first better defined vort max will rotate northeast across the CWA the remainder of this afternoon into early evening bringing a better organized band/wave of showers and some thunder. Thus far thunder has been at a minimum. Despite areas of weak surface- based CAPE of generally 1000+ J/KG, weak lapse rates and a good deal of low-mid level moisture have diminished MLCAPE, which seems to be a limiting factor thus far. There is a low chance of a strong storm through early evening, primarily across central and southeast MO, owing to slightly better deep layer shear, however the moist conditions and low DCAPE are not very favorable. There should diminishing coverage of precipitation to more scattered later this evening and overnight with an additional vort max tracking eastward providing some impetus. The moist low-levels and light winds are also a recipe for fog/stratus. The vertically stacked system and surface front will slide to the east on Tuesday and into the eastern Ohio Valley by early evening. Muted diurnal heating from breaks in the cloud cover should lead to an uptick in instability and the coverage of showers and some thunder on Tuesday afternoon. Precipitation chances should wind down on Tuesday evening as the upper trof continues to progress east into the Ohio Valley, potentially with fog/stratus in it's wake into Wednesday morning. Glass && .LONG TERM... (Wednesday through Next Monday) Issued at 225 PM CDT Mon May 13 2024 An elongated and progressive northern stream upper trof will bring the next organized chance of showers and thunderstorms in the late Wednesday through Friday time frame. Differences in position and timing of short waves moving through the mean upper trof are resulting in probably a longer window of precipitation chances in the forecast than reality. The initial chance of showers and storms could as early as Wednesday night depending on the position of a lead vort max and forcing via a southwesterly LLJ along with a returning warm front. There is better agreement that the chance of showers and thunderstorms will peak Thursday morning through the afternoon into early evening along and ahead of an advancing cold front. A southern stream upper trof could linger the rain chances longer into Friday or early Saturday but there is a decent amount of spread in the specifics of the trof speed/structure with the LREF cluster analysis showing four variations in the larger scale flow, and thus lower predictability. It does appear we should see temperatures return to above normal for the upcoming weekend with the NBM showing the entire IQR above normal. Glass && .AVIATION... (For the 00z TAFs through 00z Tuesday Evening) Issued at 617 PM CDT Mon May 13 2024 Multiple rounds of showers and thunderstorms will rotate through the region over the coming 12 to 24 hours. Timing each round is a bit uncertain, so future updates may be needed. Thunder is more likely this afternoon with that threat decreasing this evening. Areas of MVFR ceilings are also accompanying these showers, but pockets of VFR can be seen in between. Expect broader MVFR to IFR conditions becoming widespread overnight tonight into the day on Tuesday. Kimble && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, May 13, 2:44 PM CDT, 7 hours 3 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 244 PM CDT Mon May 13 2024 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-141945- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 244 PM CDT Mon May 13 2024 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. There is a low chance of thunderstorms tonight. An isolated strong thunderstorm with gusty winds and small hail is possible through this evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a chance of thunderstorms Tuesday and Tuesday evening, Wednesday night through late Friday, and Saturday afternoon through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Glass
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 8:09 PM CDT | Severe Thunderstorm Warning | LSX | Warren | 31 min |
| May 13, 8:41 PM CDT | Areal Flood Advisory | LSX | Callaway, Cole, Gasconade, Montgomery, Osage | 3 hr |
| May 13, 10:40 PM CDT | River Flood Warning | LSX | Marion | 21 days |
| May 14, 7:56 AM CDT | Areal Flood Advisory | LSX | Montgomery | 4 hr |
| May 14, 8:45 AM CDT | Areal Flood Advisory | LSX | Marion, Ralls | 4 hr |
| May 14, 10:21 AM CDT | Areal Flood Advisory | LSX | Pike | 4 hr |
| May 14, 10:38 AM CDT | Areal Flood Advisory | LSX | Lincoln | 4 hr |
| May 14, 12:31 PM CDT | River Flood Warning | LSX | Lincoln | 21 days |
| May 14, 4:24 PM CDT | River Flood Warning | LSX | Lincoln | 16 hr |
Nearby
Flash Flood Warnings in Missouri, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.